Posted by zeugma on January 28, 2005, at 17:01:43
In reply to Re: Treating side effects » zeugma, posted by ed_uk on January 28, 2005, at 15:28:13
> Hi Ed.
> >On paper it looks like Strattera is desipramine with a short half-life.
> It is possible that the problem with atomoxetine may be due to its active metabolite rather than the parent compound. Kappa agonists cause dysphoria and fatigue- which is why they never achieved popularity as analgesics!
Yes, that's what i theorized when I read the report about 4-hydroxyatomoxetine's partial kappa agonism. And it may well be that this theory is correct and dysphoria and fatigue will hit me again. But just like I didn't throw out my Strattera from last year, and was able to use it PRN when I was forced off provigil suddenly (I have a lot of problems with stimulants, you see) my pdoc told me I could use Ritalin on weekends when my extreme jitteriness wouldn't be a problem (my job involves a lot of interpersonal interaction and the jitteriness is a major liability). I would only do that, though, if my GP or my pdoc agreed to prescribe me atenolol. And, actually, I would prefer not to do it at all, considering that 60 mg seems to be the minimum to get an effect, and it doesn't last all that long.
> I think it would be good for you to try...
> clonazepam + dextroamphetamine IR + atenolol + nortriptyline 100mg
Yes, I think that is a good combination. the clonazepam needs to be kept to a minimum, because it aggravates my cataplexy (taking 1.5 mg for the last couple of days has made me a nervous wreck because of this in itself- it's so complicated) but if d-amph is less anxiogenic and atenolol keeps the cardiac problems under control, then I will definitely propose this combo to my pdoc if I have to d/c Strattera again, because of fatigue or dysphoria, or simply because i can't get anyhthing done because of exhaustion. One way that narcoleptics who can't tolerate stimulants manage the sleepiness is by scheduling naps during the day. Once all this clonazepam is out of my system and I'm back down to a maintainance level (1 mg) and the nortriptyline increase has kicked in, then Strattera might be genuinely useful for naps because I could take it at noon and its powerful NRI effect would let me nap in peace. That's my current thinking, but I'll have to see how it works out. Right now there's so much clonazepam in my system that I can't nap at all.